Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 1, NWS San Angelo, TX
NWS San Angelo, TX issued this river flood warning at May 23, 2021, 3:38 AM CDT for San Saba County, Texas. It took effect at May 23, 2021, 6:55 AM CDT. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- May 23, 2021, 3:38 AM CDT (08:38 UTC)
- In effect from
- May 23, 2021, 6:55 AM CDT
- Expired
- May 23, 2021, 2:15 PM CDT
- In force
- 7 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County San Saba County, TX
The radar
The Ft Hood radar (KGRK), 150 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point San Saba River at San Saba (SSBT2). The gauge peaked at 24.47 ft at May 23, 2021, 8:00 AM CDT.
- Action stage
- 20 ft
- Minor stage
- 24 ft
- Moderate stage
- 27 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08146000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
990 WGUS44 KSJT 230838 FLWSJT BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service San Angelo TX 338 AM CDT Sun May 23 2021 ...The National Weather Service in San Angelo TX has issued a Flood Warning for the following rivers in Texas... San Saba River At San Saba affecting San Saba County. For the San Saba River...including San Saba...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. Additional information is available at www.weather.gov. TXC411-232045- /O.NEW.KSJT.FL.W.0001.210523T1155Z-210524T0005Z/ /SSBT2.1.ER.210523T1155Z.210523T1200Z.210523T1204Z.NO/ 338 AM CDT Sun May 23 2021 The National Weather Service in San Angelo has issued a * Flood Warning for the San Saba River At San Saba. * From this morning to this evening. * At 3:10 AM CDT Sunday the stage was 19.0 feet. * Flood stage is 24.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage this morning to a crest of 24.1 feet this morning. It will then fall below flood stage this morning. * Impact...At 24.0 feet, Minor lowland flooding will occur. * Flood History...This crest compares to a previous crest of 24.1 feet on 07/04/1976. && LAT...LON 3124 9904 3129 9860 3119 9856 3105 9904 $$ 21
2 follow-up statements
642 WGUS84 KSJT 231425 FLSSJT Flood Statement National Weather Service San Angelo TX 925 AM CDT Sun May 23 2021 ...The Flood Warning is extended for the following rivers in Texas... San Saba River At San Saba affecting San Saba County. For the San Saba River...including San Saba...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Be especially cautious at night when it is harder to recognize the dangers of flooding. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. TXC411-240230- /O.EXT.KSJT.FL.W.0001.000000T0000Z-210524T0605Z/ /SSBT2.1.ER.210523T1125Z.210523T1305Z.210523T1805Z.NO/ 925 AM CDT Sun May 23 2021 ...The Flood Warning is now in effect until just after midnight tonight... The Flood Warning continues for the San Saba River At San Saba. * Until late tonight. * At 9:10 AM CDT Sunday the stage was 24.4 feet. * Flood stage is 24.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 9:10 AM CDT Sunday was 24.5 feet. * Forecast...The river is expected to fall below flood stage this afternoon and continue falling to 3.2 feet Friday morning. * Impact...At 24.0 feet, Minor lowland flooding will occur. * Flood History...This crest compares to a previous crest of 24.4 feet on 04/17/1977. && LAT...LON 3124 9904 3129 9860 3119 9856 3105 9904 $$ PO
140 WGUS84 KSJT 231915 FLSSJT Flood Statement National Weather Service San Angelo TX 215 PM CDT Sun May 23 2021 ...The Flood Warning is cancelled for the following rivers in Texas... San Saba River At San Saba affecting San Saba County. TXC411-232015- /O.CAN.KSJT.FL.W.0001.000000T0000Z-210523T1915Z/ /SSBT2.1.ER.210523T1125Z.210523T1305Z.210523T1521Z.NO/ 215 PM CDT Sun May 23 2021 ...The Flood Warning for the San Saba River At San Saba has been cancelled... The Flood Warning is cancelled for the San Saba River At San Saba. * At 2:00 PM CDT Sunday the stage was 21.9 feet. * Flood stage is 24.0 feet. * Forecast...The river is expected to fall to 3.2 feet Friday morning. && Location Fld Observed Forecast (1 pm) Information Stg Stg Day/Time Mon Tue Wed San Saba River San Saba 24.0 21.9 Sun 2 pm CDT 4.5 3.5 3.3 && LAT...LON 3124 9904 3129 9860 3119 9856 3105 9904 $$ HG
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this river flood warning went out at May 23, 1:04 AM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, May 23, 1:04 AM CDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 104 AM CDT Sun May 23 2021 ...New AVIATION... .SHORT TERM... (This evening through Sunday) Issued at 216 PM CDT Sat May 22 2021 A weak upper level low/tropical disturbance will track north across our eastern counties late this afternoon and evening. Showers and thunderstorms will continue, mainly along and east of this feature. The best rain chances will be east of a Haskell, to Ballinger, to Junction line, with rain chances tapering off as you head west. The main concerns will be brief heavy rainfall, although an isolated, weak tornado, is possible. Rain chances will decrease by mid to late evening, due to the loss of daytime heating. A few storms could last into the morning, especially across the Big Country. Showers are thunderstorms are also forecast to develop across far West Texas (along the dryline) this evening and track east. Most of this activity is forecast to remain west of our area, but a few showers and thunderstorms may sneak into our western counties late this evening or early Sunday morning. I added in slight chance PoPs across our western counties to account for this possibility. Expect overnight low temperatures in the mid 60s. On Sunday, A large upper level low will be located across the western CONUS, while an upper level ridge remain centered across the southeast United States. The position of the upper level ridge will result in increasing moisture from the Gulf of Mexico across the area. Isolated to scattered, mainly diurnally driven, showers and thunderstorms are possible Sunday afternoon. The best chance will be across our eastern counties where better moisture will reside. Other thunderstorms are forecast to develop along the dryline, which will be located across the Trans Pecos region/southeast New Mexico. This activity should remain well west of our area through late Sunday afternoon. Highs on Sunday will range from the mid 70s to near 80 across the eastern half of the area, to the low to mid 80s across the western half of the area. && .LONG TERM... (Sunday night through next Saturday) Issued at 230 PM CDT Sat May 22 2021 Monday and Tuesday the upper level ridge over the southeast CONUS will shift further to the east while the flow aloft becomes more zonal across west Texas. There is still a QPF signal those two days so will continue with a slight chance to chance of PoPs. The highest rain chances on Tuesday will be focused across our eastern counties where the deeper 'tropical' moisture will reside. However, we will also need to keep an eye on any convection that may develop out to our west and move into our western counties in the late evening/overnight hours. Models indicate upper level ridging building overhead Wednesday through Friday. Will keep some PoPs in the forecast for mainly afternoon/evening isolated storms Thursday and Friday, with the highest chances across our northern counties. With the area under the influence of weak shortwave ridging aloft, confidence in coverage of showers/storms is not particularly high. Otherwise, temperatures will gradually warm up as we go through the week, with afternoon highs in the upper 80s and 90s by Wednesday. && .AVIATION... (06Z TAFS) Issued at 103 AM CDT Sun May 23 2021 Expect MVFR ceilings at the terminals, IFR at the KBBD site, this morning. Expect mainly VFR conditions after 18Z Sunday. The winds will be south to southeast and gusty at times. && .PRELIMINARY POINT TEMPS/POPS... Abilene 65 80 66 84 / 5 40 20 40 San Angelo 65 84 66 87 / 5 30 20 30 Junction 65 83 66 85 / 10 30 10 30 Brownwood 65 78 66 83 / 5 50 10 50 Sweetwater 65 80 65 85 / 5 30 30 40 Ozona 65 83 67 85 / 5 20 20 20 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Daniels LONG TERM....42 AVIATION...21
Hazardous weather outlook, May 22, 2:29 PM CDT, 13 hours 9 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 229 PM CDT Sat May 22 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-231930- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 229 PM CDT Sat May 22 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms are be possible this afternoon and evening. A few strong to severe thunderstorms are possible, mainly east of a Throckmorton to Mason line. The main hazards will be dangerous lightning and locally heavy rainfall. In addition, a weak isolated tornado is possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated to scattered thunderstorms will be possible Sunday through Tuesday. The main concerns will be dangerous lightning and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:56 PM CDT | Areal Flood Advisory | SJT | San Saba | 109 min |
| May 22, 9:47 PM CDT | Areal Flood Advisory | SJT | San Saba | 118 min |
| May 23, 12:01 AM CDT | Areal Flood Advisory | SJT | McCulloch, San Saba | 3 hr |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.